Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 142, NWS Bismarck, ND

June 30, 2006Burleigh County, Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2006, 8:32 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 8:32 PM CDT (01:32 UTC)
Expired
Jun 30, 2006, 9:30 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Burleigh County, ND, Kidder County, ND

The radar

The Bismarck radar (KBIS), 54 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:03 PM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jun 30, 2:03 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
203 PM CDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS
AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL
SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS
MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP
AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER
CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN
CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA
SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE
POPS FROM THIS EVENING THROUGH TONIGHT.

RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW
PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT
LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A
COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS.
ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN
TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY
WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF
CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK
DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT
INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO
ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO
THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 30, 7:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     CANNON BALL             46.42N 100.62W
06/30/2006  E60 MPH          SIOUX              ND   PUBLIC

            QUARTER SIZE HAIL AS WELL.

&&

VJENSEN
Local storm report, Jun 30, 7:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     SELFRIDGE               46.04N 100.92W
06/30/2006  E63 MPH          SIOUX              ND   MESONET

&&

SWICHE
Local storm report, Jun 30, 7:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             N BRADDOCK              46.56N 100.09W
06/30/2006  M1.00 INCH       EMMONS             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jun 30, 8:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             LINTON                  46.27N 100.23W
06/30/2006  E1.00 INCH       EMMONS             ND   TRAINED SPOTTER

&&

SWICHE
Local storm report, Jun 30, 8:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             5 W MERCER              47.49N 100.82W
06/30/2006  E1.75 INCH       MCLEAN             ND   PUBLIC

            GOLF BALL SIZE HAIL SHATTERED WINDOWS IN A HOME. HAIL
            LASTED FROM 723 PM CDT UNTIL 728 PM CDT.

&&

CJS
Local storm report, Jun 30, 8:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     11 NW REGAN             47.27N 100.69W
06/30/2006  E60 MPH          BURLEIGH           ND   NWS EMPLOYEE

            RIPPED CANOPIES OFF CAMPERS AT NEW JOHNS LAKE.

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:00 PM CDTSevere Thunderstorm WarningBISGrant30 min
Jun 30, 7:13 PM CDTSevere Thunderstorm WarningBISMcLean32 min
Jun 30, 7:16 PM CDTSevere Thunderstorm WarningBISHettinger31 min
Jun 30, 7:21 PM CDTSevere Thunderstorm WarningBISSioux39 min
Jun 30, 7:27 PM CDTSevere Thunderstorm WarningBISGrant47 min
Jun 30, 7:29 PM CDTSevere Thunderstorm WarningBISEmmons31 min
Jun 30, 7:37 PM CDTSevere Thunderstorm WarningBISEmmons53 min
Jun 30, 7:52 PM CDTSevere Thunderstorm WarningBISBurleigh, Sheridan38 min
Jun 30, 7:53 PM CDTSevere Thunderstorm WarningBISBurleigh52 min
Jun 30, 8:15 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh60 min
Jun 30, 9:05 PM CDTSevere Thunderstorm WarningBISDickey, McIntosh55 min
Jun 30, 10:05 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure25 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.